| Model Number |
BEA28-100/I20-40 |
| Medical Device Problem Codes |
Off-Label Use (1494); Material Puncture/Hole (1504)
| Health Effect - Clinical Codes |
Aneurysm (1708); Clinical Endoleak (4843)
| Date of Event |
01/06/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft, an afx vela suprarenal, an afx limb stent graft, and an ovation ix extender for the treatment of an abdominal aortic aneurysm (aaa) on (b)(6) 2016.This initial procedure was outside the indications for use (off-label) due to the use of adjunctive devices not compatible with the afx system as specified in the ifu.Approximately eight (8) years after the initial procedure, it was reported that during a routine follow-up, aneurysm enlargement and a possible type 3b endoleak were identified.The patient is currently in stable condition and awaiting re-intervention.
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type 3b endoleak and aneurysm enlargement are unconfirmed.This is not consistent with the reported adverse event/incident.Procedure-related harms, device, user, procedure, or anatomy-relatedness of this complaint could not be determined with the medical records available for review.The initial procedure is off-label due to concomitant product usage (ovation extension).It is unclear if this contributed to the reported event.The final patient status is stable and pending additional endovascular procedures.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: g3: awareness date has been updated.H6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.